It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lyme Disease Message Board

  • Tetracycline & acidophilus question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-03-2005, 02:58 PM   #1
    SpreadItAround
    Junior Member
     
    SpreadItAround's Avatar
     
    Join Date: Oct 2004
    Posts: 44
    SpreadItAround HB User
    Question Tetracycline & acidophilus question

    So I'm starting 500mg of tetracycline today and my LLMD told me to take acidophilus an hour afterwards to help combat antibiotic associated diarrhea.

    My question is, how much to take? I bought 100mg capsules and he said to take more than directed, like 3-5...

    Also, the pharmacist stuck a "don't eat for 1-3 hours after taking this" but my LLMD said that 20 minutes is usually fine.

    I know I should trust my LLMD but still I am curious as to other's experiences with this oral antibiotic.

    Thanks!
    Tom

     
    Sponsors Lightbulb
       
    Old 01-03-2005, 03:18 PM   #2
    fotomom
    Veteran
    (female)
     
    fotomom's Avatar
     
    Join Date: Nov 2004
    Location: Calif
    Posts: 434
    fotomom HB User
    Re: Tetracycline & acidophilus question

    I was told by my LLMD to take 20 BILLION of acidophilus a day.... I take ten billion in the morning 3 hours before I take my antibiotics then I take more antibiotics around 7pm... then ten billion more acidophilus before I go to bed.....

     
    Old 01-03-2005, 04:32 PM   #3
    braazil
    Senior Member
     
    braazil's Avatar
     
    Join Date: Sep 2004
    Posts: 160
    braazil HB User
    Re: Tetracycline & acidophilus question

    do you go to dr h in hyde park?

     
    Old 01-03-2005, 04:42 PM   #4
    ticker
    Senior Veteran
    (female)
     
    ticker's Avatar
     
    Join Date: Jan 2002
    Posts: 5,790
    ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
    Re: Tetracycline & acidophilus question

    Hi Tom. I have always heard you should wait at least two hours before or afte taking the antibiotic to take the acidophilus. Make sure you buy a high quality acidophilus.

    Tetracycline can cause some people to become nauseous.

     
    Old 01-03-2005, 05:40 PM   #5
    SpreadItAround
    Junior Member
     
    SpreadItAround's Avatar
     
    Join Date: Oct 2004
    Posts: 44
    SpreadItAround HB User
    Re: Tetracycline & acidophilus question

    Quote:
    Originally Posted by braazil
    do you go to dr h in hyde park?
    braazil,

    I'm seeing Dr. P in Wilton, CT...

    Everyone else,

    Is it possible to start herxing immediately? I could swear an hour or so after taking the tetracycline for the first time my "headaches" got worse and my legs started to ache more than usual...

    Last edited by SpreadItAround; 01-03-2005 at 05:40 PM.

     
    Old 01-03-2005, 06:21 PM   #6
    laurie864bla
    Senior Veteran
    (female)
     
    laurie864bla's Avatar
     
    Join Date: Feb 2004
    Posts: 1,319
    laurie864bla HB User
    Re: Tetracycline & acidophilus question

    Certainly is possible. About the acidophilis--Get high quality , refrigerated, entrin coated acidophilis. Take a few billion. (dont freak--it's just a couple of good pills) Take them at least one hour before or two hrs after your meds. Listen to the pharmacist. They are really drug side effect experts. You could play around with eating closer to med time and see tho. Up your garlic intake if you like it, or take pills of garlic if not. It really, really helps combat yeast. Keep your refined sugar as low as possible. I posted a couple days ago about "chronic candiditis/yeast" so brush up so youre' not sorry later. Good luck, and I hope this helped some. --L

     
    Old 01-03-2005, 06:24 PM   #7
    sleeperwoken
    Senior Veteran
    (female)
     
    Join Date: Nov 2004
    Location: New England
    Posts: 1,215
    sleeperwoken HB User
    Re: Tetracycline & acidophilus question

    Hi SpreadItAround--Herxing is a bummer, isn't it? Sorry to hear your headaches got worse. Don't give up. You will herx after you take the abx because it's killing the lyme and that's what causes the herx. An hour after taking the meds sounds about right for the reaction to start. Hang in there, it will get better.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Acidophilus, Probiotics, Magnesium & Nexium trader37 Acid Reflux / GERD 4 08-25-2007 11:17 AM
    Itchy skin: (groin, scrotum, & anus) fungus/yeast CouldUseSomeHelp Skin Problems 28 04-23-2007 07:45 AM
    Help!!! YEAST & Possible Pregnancy? ANYMLKRAKR Women's Health 4 02-25-2005 12:27 PM
    tetracycline question wilson2000 Acne 7 02-13-2005 11:41 AM
    tetracycline for rosacea worrywort78 Rosacea 3 12-30-2004 04:05 PM
    tetracycline question... xismybaby Acne 5 07-29-2004 12:50 PM
    HELP! Afraid to take ACIDOPHILUS GettingWellAgain Open to All Other Health Topics 7 07-14-2004 12:56 PM
    Acidophilus & Antibiotic Question????? susan99 Digestive Disorders 6 11-10-2003 12:16 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:18 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!